MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY ANCR TISSUE RETRIEVAL SYSTEM, 15MM, 1800ML (3/BX); LAPAROSCOPE, GENERAL & PLASTIC SURGERY

CONSOLIDATED MEDICAL EQUIPMENT COMPANY ANCR TISSUE RETRIEVAL SYSTEM, 15MM, 1800ML (3/BX); LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number TRS190SB2
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Bowel Perforation (2668)
Date of Event 05/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.Device not yet received.
 
Event or Problem Description
The customer reported that the device, trs190sb2, ancr tissue retrieval system, 15mm, 1800ml, was being used during abdominal surgery procedure on (b)(6) 2023 when it was reported ¿surgeon was trying to get the specimen in the bag and while doing so the forcep went through the bag and punctured the colon.Surgeon stated there was a large tear in the bag.It is unknown if it was torn prior to deployment.Repair suture of punctured colon/bowel.¿.It was also reported that the ¿procedure was successful¿.The procedure was completed with the use of the same alternate device, and the current status of the patient was reported as ¿good¿.There was no report of extended hospitalization to patient or user.This report is being raised on the reported injury due the patient¿s colon being punctured.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Received one trs190sb2 in opened original package.Lot number was verified.Performed a visual inspection, the retrieval bag was detached from the device.No visual tears were confirmed within the device.Although the bag did not have a ¿large tear¿, the bag was detached from the prongs.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 2 complaints, regarding 2 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised that care should be taken when using sharp and electro-surgical devices.Note the size of the trocar cannula when removing a specimen through the trocar cannula and seal system.If required, enlarge the port site to aid removal of the anchor¿ tissue retrieval system¿ by conmed.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
ANCR TISSUE RETRIEVAL SYSTEM, 15MM, 1800ML (3/BX)
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key17059108
Report Number3007305485-2023-00140
Device Sequence Number12023029
Product Code GCJ
UDI-Device Identifier20653405986130
UDI-Public(01)20653405986130(17)250411(10)202204124
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K172940
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/11/2025
Device Catalogue NumberTRS190SB2
Device Lot Number202204124
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2023
Supplement Date Received by Manufacturer07/26/2023
Initial Report FDA Received Date06/05/2023
Supplement Report FDA Received Date07/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown
Patient EthnicityNon Hispanic